MAUDE Adverse Event Report: MCKESSON MEDICAL-SURGICAL INC. MCKESSON; STERILANT

MCKESSON MEDICAL-SURGICAL INC. MCKESSON; STERILANT
Model Number 73-OPA28
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 04/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mckesson opa/28 hld safety data sheet states, "may cause skin irritation.Symptoms may include redness, drying, defatting and cracking of the skin.May produce an allergic skin reaction." the mckesson opa/28 hld instructions for use states, "containdications 1.Mckesson opa/28 should not be used to reprocess any urological instrumentation to be utilized for cystoscopy or other urological procedures for patients with a history of bladder cancer.In rare instances similar ortho-phthalaldehyde (opa) based disinfectants have been associated with anaphylaxis-like reactions in bladder cancer patients undergoing repeated cystoscopies." steris was notified of the reported event by the distributor.The distributor made multiple attempts to obtain additional information regarding the reported events from the user facility; however, additional information was not provided.The distributor has offered in-service training on the proper use and operation of the mckesson opa/28 hld, specifically on use during cystoscopies.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that five different patients experienced allergy symptoms following procedures which included use of cystoscopes reprocessed using mckesson opa/28 hld.The patients sought additional medical treatment; however, it is unknown if medical treatment was administered.

Brand Name
MCKESSON
Common Device Name
STERILANT
Manufacturer (Section D)
MCKESSON MEDICAL-SURGICAL INC.
9954 maryland drive
suite 4000
richmond VA 23233
Manufacturer (Section G)
MCKESSON MEDICAL-SURGICAL INC.
9954 maryland drive
richmond VA 23223
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key25183096
Report Number2150060-2026-00020
Device Sequence Number18817009
Product Code MED
UDI-Device Identifier10612479185989
UDI-Public(01)10612479185989
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number73-OPA28
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown